Modelling using an extended Yule distribution
A biparametric discrete distribution that extends the Yule distribution is presented. It belongs to the family of distributions generated by the Gaussian hypergeometric function and it can be expressed as a generalized beta mixture of a geometric distribution. The introduction of a new parameter makes the model very suitable to fit the empiric distribution tails and the effect of infinite variance is not possible. Several examples show more accurate fits when the extended distribution is used and the results are compared with other biparametric extensions of the Yule distribution.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Laura Spierdijk & Mark Voorneveld, 2009.
"Superstars without Talent? The Yule Distribution Controversy,"
The Review of Economics and Statistics,
MIT Press, vol. 91(3), pages 648-652, August.
- Spierdijk, Laura & Voorneveld, Mark, 2007. "Superstars without talent? The Yule distribution controversy," SSE/EFI Working Paper Series in Economics and Finance 658, Stockholm School of Economics, revised 09 May 2007.
- Giles, David E., 2006. "Superstardom in the US popular music industry revisited," Economics Letters, Elsevier, vol. 92(1), pages 68-74, July.
- David E. Giles, 2005. "Superstardom in the U.S. Popular Music Industry Revisited," Econometrics Working Papers 0511, Department of Economics, University of Victoria.
- Ginebra, Josep & Puig, Xavier, 2010. "On the measure and the estimation of evenness and diversity," Computational Statistics & Data Analysis, Elsevier, vol. 54(9), pages 2187-2201, September.
- Chung, Kee H & Cox, Raymond A K, 1994. "A Stochastic Model of Superstardom: An Application of the Yule Distribution," The Review of Economics and Statistics, MIT Press, vol. 76(4), pages 771-775, November. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:eee:csdana:v:55:y:2011:i:1:p:863-873. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.